Major hemorrhage and perforation due to a solitary cecal ulcer in a patient with end-stage renal failure

Dis Colon Rectum. 1983 Aug;26(8):495-8. doi: 10.1007/BF02563737.

Abstract

A case of solitary cecal ulcer with major hemorrhage followed by perforation after treatment with intra-arterial vasopressin in a patient with end-stage renal failure is presented. Though vasopressin has been used with success in the treatment of colonic hemorrhage, caution should be applied in patients with a bleeding cecal ulcer as the vasoconstriction produced by vasopressin may cause perforation in an area whose blood supply is already compromised.

Publication types

  • Case Reports

MeSH terms

  • Cecal Diseases / complications*
  • Cecal Diseases / pathology
  • Female
  • Gastrointestinal Hemorrhage / diagnostic imaging
  • Gastrointestinal Hemorrhage / drug therapy
  • Gastrointestinal Hemorrhage / etiology*
  • Humans
  • Intestinal Perforation / etiology*
  • Kidney Failure, Chronic / complications*
  • Middle Aged
  • Radiography
  • Ulcer / complications
  • Ulcer / pathology
  • Vasopressins / adverse effects
  • Vasopressins / therapeutic use

Substances

  • Vasopressins